[Skip to Content]
[Skip to Content Landing]
Article
December 1975

Malignant Hyperthermia Associated With Enflurane Anesthesia

Author Affiliations

From the departments of surgery (Drs Caropreso, Gittleman, and Patterson) and anesthesiology (Dr Reilly), Polyclinic Hospital, Harrisburg, Pa.

Arch Surg. 1975;110(12):1491-1493. doi:10.1001/archsurg.1975.01360180061013
Abstract

• Malignant hyperthermia is Induced by potent inhalation anesthetics. Enflurane must be added to the list of those anesthetic agents (such as halothane and succinylcholine) that are associated with this condition. The patient in our study was a young woman with no history of prior exposure to general anesthetics, and no family history of complications following administration of anesthetics. The other possible causes of hyperthermia in the patient were investigated and eliminated, and the condition was finally associated with enflurane. Enflurane should not be used in patients with a family history of this rare but often lethal disorder.

(Arch Surg 110:1491-1493, 1975)

×